1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Imodium for suboxone withdrawal? Worked for me, but not sure if smart...

Discussion in 'Opiate addiction' started by Nostalgic, May 30, 2012.

  1. Nostalgic

    Nostalgic Silver Member

    Reputation Points:
    30
    Joined:
    Aug 15, 2011
    Messages:
    58
    Been off of oxycodone for about a month and a half and have been taking low amounts of suboxone every day since - started with 2 mg and tapered down to 1 then .5 within the last 2 weeks. Today is day 4 I've been clean from suboxone and I feel like crap obviously. Tonight I took an imodium because I heard it will help with withdrawals. Whether it's a placebo or not, I feel better. The only problem is, will this just delay the suboxone withdrawals? Might sound stupid, but will I get addicted to imodium?
     
  2. ex-junkie

    ex-junkie

    Reputation Points:
    4,396
    Joined:
    Feb 23, 2009
    Messages:
    3,165
    It won't cause addiction because it doesn't cross the blood brain barrier.
     
  3. ZenobiaSky

    ZenobiaSky Queen of Zen

    Reputation Points:
    1,400
    Joined:
    Apr 10, 2012
    Messages:
    916
    Please do be careful using Imodium to curb your withdrawals. It may help, but it's main use is for diarrhea, so be sure to keep yourself well hydrated. Abuse of this drug can cause constipation, bowel impaction, or worse yet bowel obstruction. So far sounds like your staying strong. Good luck on your recovery.
     
  4. SweetEscape

    SweetEscape Silver Member

    Reputation Points:
    150
    Joined:
    Apr 22, 2012
    Messages:
    51
    Nostalgic, congrats on getting off the oxycodone (and the suboxone, that can be hard to kick also). I used generic immodium (loperamide) to help get through my detox from oxycodone. I started on day 1 of withdrawl, taking 20mg of loperamide twice a day, and tapered through the week until I was at 0. It drastically helped with almost all of my withdrawl symptoms, and I highly recommend it for anyone trying to get off of opiates or get through withdrawl.

    When I began my detox, I was taking an average of 30mg of oxycodone a day, and my withdrawl was moderately-severe. I have read people taking up to 50mg of loperamide at a time for withdrawl. I do not believe that this high of a dose is toxic to the body, but it can cause some serious constipation and hard stools. 20mg was sufficient for me, and I had no negative side effects. I drank a ton of water during my week of detox, and had no problems with constipation. The best thing to do is find the minimum effective dose of loperamide for you, drink alot of water and increase your intake of fiber. And, of course, taper the loperamide each day until you are pretty comfortable at 0, which should be in about 5 days. **Suboxone may take a little longer than the oxycodone. For the oxy detox, it took about 5 days on loperamide, but someone else may have experience with subs.

    On the first day without loperamide, you may feel a little worse than you felt during the last few days of detox. You may have a some stomach cramps and intestinal discomfort, but in my experience, this only lasts for a day or two after stopping the loperamide, and is in no way as bad as normal withdrawl. It may make you feel like the loperamide only put off your withdrawl, but it goes away pretty quickly. You are not experiencing withdrawl, your body is simply going back to normal after the high amounts of loperamide. Yes, it is an opiod, but it does not cross the blood-brain barrier. So, it does not stall detox, you continue to detox while taking the loperamide, you just are saved from the nasty withdrawl symptoms.

    Yes, I have heard of someone becoming addicted to loperamide, but I do not think this is very common. I had no problem stopping the loperamide when my detox was complete, I avoided withdrawl almost entirely, and felt very well a day after the loperamide was out of my system. I think that if addiction does occur, it is mainly psychological. I don't see how loperamide can cause serious physical dependency at all, unless maybe if you are taking extremely high doses (more than 50mg) for a very prolonged period of time. In the case I read about (there is a thread in the opiate addiction forum, I believe it is titled "serious physical dependency on high doses of loperamide"), the person had been taking loperamide regularly for an entire year and was up to taking 400mg/day. Of course, this may cause many issues including addiction. The best thing to do is take as little as possible to get through detox, tapering and stopping after detox is over. If used this way, I believe loperamide is a relatively safe, greatly effective weapon for opiate withdrawl.

    Of course, I have read many stories about people using loperamide, some stories similar to my own and others that did not find it to be very helpful. The only thing you can do is try and see if it works for you. There are quite a few threads about the use of loperamide for opiate withdrawl here on DF (sorry I still have not figured out how to post links). Check them out, including my journal which has a more detailed account of my use of loperamide during my detox from oxycodone (Quitting a daily 30mg oxycodone habit, Sweetie needs advice). If it is anywhere near as effective for you as it was for me, you may consider loperamide a miracle cure!

    I'd be interested in how it all turns out, please update. Best of luck!!

    ~Sweetie
     
  5. Nostalgic

    Nostalgic Silver Member

    Reputation Points:
    30
    Joined:
    Aug 15, 2011
    Messages:
    58
    Thanks for the response. I'm taking like 2 pills a day which are 2 mg each lol. I'll go through the imodium withdrawal if there is any. I'll take a stomach ache over general suboxone withdrawal any day.
     
  6. autumnconspiracy

    autumnconspiracy Newbie

    Reputation Points:
    0
    Joined:
    Sep 25, 2008
    Messages:
    6
    Is it safe to take imodium if you're on a low dose of suboxone (0.2mg)?
     
  7. varuka

    varuka Silver Member

    Reputation Points:
    290
    Joined:
    Jul 18, 2013
    Messages:
    291
    I wouldn't. i don't think it would do anything except constipate you.

    Also, the info on this thread. Some of it is dangerously wrong. It IS addictive. It may prolong withdrawls from opiates but many people have sworn that it helps and that they've never had problems when it came to stopping. They Swear by it.

    Others, however, have become addicted. I have read a couple of threads that are about lope addiction. It isn't Supposed to cross the blood brain barrier but there are ways to get high with it. And, from what I've heard, it can cause one hell of am addiction.

    I'm not saying Not to use it, just use it with Care.